MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG25018UX
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Positioning Problem (3009)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580)
Date of Event 01/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
The patient was brought to the hospital due to an abnormal stress test.An angiogram of the left anterior descending (lad) artery revealed 50% mid lad stenosis.The right coronary artery (rca) was severely calcified.An attempt was made to use one onyx frontier drug eluting stent to treat a moderately tortuous, severely calcified diffuse type c lesion with 90% stenosis, in the mid rca.The device was inspected with no issues.Negative prep was not performed.The lesion was pre-dilated with a 2.5x15mm balloon at 14 atm for 20 seconds.Resistance was encountered when advancing the device.It was reported that the device failed to cross the lesion, and stent dislodgement occurred during delivery to the lesion.A jr4 guide catheter engaged the rca via right radial access.A non-medtronic (mdt) wire was used to cross the mid rca.After pre-dilation an attempt was made to cross the lesion with the stent but was unsuccessful.Further pre-dilations were performed with the 2.5mm balloon.A guide extension and a buddy wire were added without success.The guide catheter was then changed to an al1 guide catheter along with another non-mdt wire, but this was unsuccessful.An attempt was made to modify the lesion using a non-mdt balloon, but this balloon could not cross.A 2.5x12mm nc balloon crossed the lesion but did not expand.The procedure was then stopped.It was stated that once the dislodged stent was found, it was crushed against the vessel wall.There was timi 3 flow in the lesion after balloon angioplasty.Atherectomy will be needed to modify the lesion.The patient is alive with no further injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the device did not pass through a previously deployed stent or cell of a stent.Excessive force was used during delivery.A medtronic 2.5x12mm nc balloon crossed the lesion but did not expand.A new medtronic stent was used to crush the dislodged stent, with no issues.Other medtronic devices were used in the procedure, and no other issues were reported.The patient is described as fine, with no harm.Patient gender provided.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the 2.5x12mm nc balloon was inspected as normal with no issues noted.Negative prep was performed on the 2.5x12mm nc balloon prior to use properly.Resistance was noted when advancing the 2.5x12mm nc balloon to the lesion as it was very calcified, and excessive force was used.There was no partial inflation of the 2.5x12mm nc balloon.A nominal inflation pressure was applied to the balloon when it was determined that there were inflation difficulties.Another medtronic balloon was used to post dilate the stent with no issues noted.Three other onyx frontier stents were used during the procedure, there were no complaints against these stents.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key18720286
Report Number9612164-2024-00814
Device Sequence Number5741365
Product Code NIQ
UDI-Device Identifier00763000511302
UDI-Public00763000511302
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2026
Device Model NumberONYXNG25018UX
Device Catalogue NumberONYXNG25018UX
Device Lot Number0011750979
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2024
Supplement Date Received by Manufacturer04/24/2024
05/07/2024
Initial Report FDA Received Date02/16/2024
Supplement Report FDA Received Date05/03/2024
05/21/2024
Date Device Manufactured04/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient Weight111 KG